Doctors Lounge - Cardiology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Heart Failure
Question: Alternative Medications Or Surgery
|canaveral - Sun Oct 21, 2007 10:53 pm||
I am a 56 year old male.
I was diagnosed with dilated cardiomyopthy in March, 2001.
I have a biventricular pacemaker & ICD. I have no history of heart attack or blockage. I have an EF of 25% (it was 39%) a year ago. I currently have extreme dizziness (which the cariologist says is because my heart isn't pumping enough blood to my brain)
I had a gall bladder removed in Septermber, a cardioversion for AF in September. I had a blood clot in my heart that had to be disolved in August to do the Cardioversion.
There is a history in witn my mother siblings, but not her.
I am currently taking:
Coreg 6.25 MG twice a day
Amioderone 200MG Twice a day.
Lanoxin .025MG once a day
Zocor 40MG Once a day
Coumadin 2MG once a day
Lasix 40MG twice a day
Klor-Con M20 twice a day
Niaspan 1000ER Twice a day
325 Mg Asprin Once a day
I had been taking Avapro, but the doctor took me of of it because of low blood pressure.
Do you think that there are any medication or surgical options for me?
I am thinking about gettin a second opinion.
|Dr. Chan Lowe - Sat Nov 03, 2007 5:35 pm||
This is a difficult problem. Regarding surgical issues it is likely that the only surgical solution will be a heart transplant. To my knowledge there is no other surgical corrective procedure available.
The best thing for dilated cardiomyopathies is to try to maximize the cardiac function and minimize future complications. In some cases medical management is not successful in preventing future problems and a transplant may be necessary.
Specific issues related to your case may no fit this exactly. This is general information about dilated cardiomyopathies. Follow up with your cardiologist is very important. Your cardiologist can give you better information directly related to your situation.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.